MAUDE Adverse Event Report: ABBOTT ADX XL DR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT ADX XL DR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5157M/S
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
During explant due to normal battery depletion, it was reported that the torque wrench could not remove from the set screw from the header of the device.The device was explanted and replaced to resolve the event.The patient was stable and there were no adverse consequences.
 
Additional Manufacturer Narrative
The reported event of setscrew could not be untightened was confirmed.Analysis revealed a wrench tip was broken off inside the inset of the setscrew.Now the setscrew cannot be untightened because the broken wrench tip is blocking other wrenches from inserting into the setscrew inset.The wrench tip fractured from over-torquing and over-tightening of the setscrew far beyond what the wrench was designed to handle at the time of the initial device implant.The user was not using a torque wrench which should have been used.Torque wrenches are required to be used but was not used by the person connecting the lead to the device.

Brand Name
ADX XL DR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key17114068
Report Number2017865-2023-22962
Device Sequence Number15106315
Product Code DXY
UDI-Device Identifier05414734006774
UDI-Public05414734006774
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2012
Device Model Number5157M/S
Device Catalogue Number5157M/S
Device Lot Number3410641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown